Alert archive / Kansas / Special Weather Statements in 2013
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 4, 2013, 4:02 AM CDT for Reno County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2013, 4:02 AM CDT (09:02 UTC)
- Expired
- Aug 4, 2013, 4:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Wichita, KS
County Reno County, KS
The radar
The Wichita radar (KICT), 67 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS83 KICT 040902 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 402 AM CDT SUN AUG 4 2013 KSZ067-040945- RENO- 402 AM CDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RENO COUNTY... AT 359 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SYLVIA...OR 26 MILES NORTHEAST OF PRATT... AND MOVING EAST AT 35 MPH. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...HOWEVER THESE STORMS MAY PRODUCE ADDITIONAL HEAVY RAINFALL ACROSS RENO COUNTY. && LAT...LON 3812 9785 3773 9783 3774 9847 3810 9847 TIME...MOT...LOC 0902Z 266DEG 30KT 3797 9846 $$ JAKUB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:52 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 4, 2:52 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 252 AM CDT SUN AUG 4 2013 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 249 AM CDT SUN AUG 4 2013 TODAY-TONIGHT: ONGOING MESOSCALE CONVECTIVE SYSTEM (MCS) CONTINUES TO BRING COPIOUS AMOUNTS OF RAINFALL TO MOST OF CEN AND SOUTH CEN KS AT THIS TIME. LOW LEVEL MOISTURE TRANSPORT CONTINUES TO FEED INTO THE WRN SIDE OF THIS COMPLEX...WHICH WILL KEEP BACK BUILDING OF THE SHOWERS GOING AT LEAST UNTIL THE LATE MORNING HOURS. WIDESPREAD FLOODING IS ONGOING SO WILL KEEP FOOD WATCH GOING WITH LOTS OF RIVER FLOODING EXPECTED LATER TODAY. NOT TOO CONFIDENT IN HOW THE THE EVENING AND OVERNIGHT FORECAST WILL WORK OUT...AS MORNING CONVECTION/OUTFLOW BOUNDARIES AND MESO-HIGH ASSOCIATED WITH IT WILL PLAY A HUGE ROLE WHERE CONVECTION WILL REDEVELOP THIS EVENING. GFS SEEMS TO BE HANDLING THE ELEVATED NOCTURNAL CONVECTION THE BEST...SO WILL USE IT FOR THE BASIS FOR THE FORECAST. GFS SHOWS 850-700H WARM ADVECTION/MOISTURE TRANSPORT INCREASING ACROSS WRN SECTIONS OF THE FORECAST AREA THIS EVENING...POINTING INTO CEN KS. AS TONIGHT PROGRESSES...THIS MOISTURE TRANSPORT LOOKS TO SHIFT NE INTO NE KS LATE TNGT OR EARLY ON MON. SO THINKING BULK OF CONVECTION CHANCES TNGT WILL BE TO THE NORTHEAST OF THE FORECAST AREA. SO CONFIDENCE IN HEAVY RAINFALL AND POSSIBLE FLOODING ACROSS THE FORECAST AREA IS LOW. SO WILL NOT EXTEND THE FLOOD WATCH INTO MON GIVEN THE PROGRESSIVE NATURE OF THE CONVECTION EXPECTED. MON-TUE: CONFIDENCE IN HOW THE BEGINNING OF THE WEEK WILL PLAY OUT IS LOW AS WELL. AS WARMER AIR ALOFT BEGINS TO PUSH INTO THE AREA...WHICH WILL KEEP MOST OF THE CONVECTIVE CHANCES CAPPED ACROSS SOUTH CEN KS. 850-700H MOISTURE TRANSPORT ALSO LOOKS TO PUSH FURTHER NORTH AS WELL...WHICH WILL KEEP MOST OF THE NOCTURNAL STORM CHANCES ALONG OR NORTH OF INTERSTATE 70 ACROSS NRN KS/SRN NEB. SO WILL KEEP LOW POPS IN FOR NOW...BUT MOST PLACES MAY REMAIN DRY ON MON/TUE. THE WARMER AIR AND SW FLOW WILL ALSO LEAD TO TEMPS CLIMBING SLIGHTLY ABOVE SEASONAL NORMALS FOR THIS TIME FRAME AS WELL. KETCHAM .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 249 AM CDT SUN AUG 4 2013 TUE NIGHT-WED: A SHORTWAVE IN THE NRN PLAINS WILL PUSH ANOTHER FRONTAL BACK ACROSS THE AREA TUE NIGHT INTO WED. THIS WILL LEAD TO RENEWED CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA LATE TUE NIGHT INTO WED...AS THE BOUNDARY STALLS ACROSS SRN KS. THU-FRI: MEDIUM RANGE MODELS A LITTLE UNCERTAIN ON PLACEMENT OF THE MAIN SYNOPTIC FRONTAL BOUNDARY FOR END OF THE WORK WEEK. BOTH THE GFS AND ECMWF SHOW THE FRONT PUSHING FURTHER SOUTH INTO NRN OK...WHICH MAY LEAD TO DRIER AIR TRYING TO WORK INTO THE MOST OF THE FORECAST AREA...ESPECIALLY CEN KS. CONSENSUS SUGGESTS LEAVING SOME LOW POPS ACROSS MOST OF SRN KS FOR NOW...BUT COULD SEE CEN KS REMOVED FROM THE POPS WITH LATER RUNS. KETCHAM && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 652 PM CDT SAT AUG 3 2013 ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BECOME MORE NUMEROUS OVERNIGHT...WITH POTENTIAL FOR ANOTHER LARGE MESOSCALE CONVECTIVE COMPLEX TO TRACK EAST FROM THE OKLAHOMA PANHANDLE AREA ACROSS FAR SOUTHERN KANSAS. WILL HIGHLIGHT THE BEST CHANCE WITH A TEMPO TSRA GROUP WITH PERIODS OF MVFR CIGS AND VSBYS. A PERIOD OF POST-CONVECTION LOW CLOUDS/MVFR CIGS IS EXPECTED SUNDAY MORNING. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 85 72 95 73 / 70 30 20 20 HUTCHINSON 87 70 93 70 / 70 30 20 20 NEWTON 83 69 92 71 / 70 30 20 20 ELDORADO 83 71 92 72 / 70 40 20 20 WINFIELD-KWLD 87 73 96 73 / 80 30 20 20 RUSSELL 85 69 91 71 / 50 20 20 40 GREAT BEND 86 69 91 70 / 50 30 20 30 SALINA 82 70 91 72 / 70 40 20 40 MCPHERSON 85 70 93 71 / 70 30 20 30 COFFEYVILLE 82 73 93 74 / 70 60 20 20 CHANUTE 79 71 91 72 / 70 70 30 30 IOLA 79 71 90 72 / 70 70 30 30 PARSONS-KPPF 79 72 92 72 / 80 60 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ032-033-047>053- 067>072-083-092>096-098>100. &&
Hazardous weather outlook, Aug 3, 9:27 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 927 PM CDT SAT AUG 3 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-050230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 927 PM CDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ANOTHER COMPLEX OF NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS THE ENTIRE AREA. WHILE A FEW LOCALLY STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE...THE MAIN RISK WILL CONTINUE TO BE VERY HEAVY RAINFALL. AS A RESULT...A FLOOD WATCH REMAIN IN EFFECT FOR MUCH OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. PLEASE REFER TO LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. A FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEAST RICE...AND NORTHEAST RENO COUNTIES IN ASSOCIATION WITH COW CREEK. A FLOOD WARNING REMAINS IN EFFECT FOR EASTERN MARION COUNTY FOR TRIBUTARIES THAT FEED THE COTTONWOOD RIVER. A FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE COTTONWOOD RIVER. PLEASE REFER TO THE FLOOD WARNING STATEMENTS FOR MORE DETAILS ON THESE WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME STRONG STORMS WITH FLOODING POSSIBLE FROM HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE MONDAY THROUGH THURSDAY. HEAT INDICES WILL BE NEAR 100 ALONG THE OKLAHOMA BORDER EACH AFTERNOON FROM MONDAY TO WEDNESDAY...AND COULD EXCEED 105 DEGREES MONDAY ACROSS A GOOD PORTION OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER RAINFALL REPORTS AND ANY FLOODING IS GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Aug 4, 2:25 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
225 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM FLASH FLOOD HUTCHINSON 38.07N 97.91W
08/04/2013 RENO KS EMERGENCY MNGR
MULTIPLE STREETS FLOODED AND NUMEROUS CARS FLOODED AND
STALLED OUT BLOCKING CITY STREETS IN HUTCHINSON.
&&
CDJLocal storm report, Aug 4, 2:49 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
249 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM FLASH FLOOD 4 NW HUTCHINSON 38.11N 97.97W
08/04/2013 RENO KS LAW ENFORCEMENT
COUNTY ROAD CREWS CLOSING ROADS ALONG COW CREEK DUE
RAPIDLY RISING WATER.
&&
CDJLocal storm report, Aug 4, 2:56 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
256 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM FLASH FLOOD 4 W ELLSWORTH 38.74N 98.30W
08/04/2013 ELLSWORTH KS LAW ENFORCEMENT
LAW ENFORCEMENT CLOSED OLD HIGHWAY 40 FROM ELLSWORTH TO
WILSON DUE TO HIGH WATER FLOWING OVER THE HIGHWAY.
NUMEROUS RURAL ROADS IMPASSABLE ACROSS ELLSWORTH COUNTY
DUE TO HIGH WATER.
&&
CDJLocal storm report, Aug 4, 2:59 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
259 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM FLASH FLOOD CLAFLIN 38.52N 98.54W
08/04/2013 BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HIGH WATER OVER HIGHWAY K-4 NEAR
CLAFLIN.
&&
CDJLocal storm report, Aug 4, 3:08 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
308 AM CDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM FLASH FLOOD ELLSWORTH 38.74N 98.23W
08/04/2013 ELLSWORTH KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HIGHWAY 14 BEING CLOSED DUE TO
VERY HIGH WATER FLOWING ACROSS THE ROAD.
&&
CDJSpecial weather statement, Aug 4, 4:02 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 402 AM CDT SUN AUG 4 2013 KSZ067-040945- RENO- 402 AM CDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RENO COUNTY... AT 359 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SYLVIA...OR 26 MILES NORTHEAST OF PRATT... AND MOVING EAST AT 35 MPH. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...HOWEVER THESE STORMS MAY PRODUCE ADDITIONAL HEAVY RAINFALL ACROSS RENO COUNTY. && LAT...LON 3812 9785 3773 9783 3774 9847 3810 9847 TIME...MOT...LOC 0902Z 266DEG 30KT 3797 9846 JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:55 AM CDT | Areal Flood Warning | ICT | Sedgwick | 15 hr |
| Aug 4, 1:00 AM CDT | Flash Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 12 hr |
| Aug 4, 1:47 AM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 20 hr |
| Aug 4, 2:08 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 8 hr |
| Aug 4, 2:32 AM CDT | Flash Flood Warning | ICT | Barton, Ellsworth, Rice, Russell | 5 hr |
| Aug 4, 2:45 AM CDT | River Flood Warning | ICT | Marion | 11 hr |
| Aug 4, 2:56 AM CDT | River Flood Warning | ICT | Butler | 42 hr |
| Aug 4, 2:58 AM CDT | River Flood Warning | ICT | Butler, Cowley | 25 hr |
| Aug 4, 3:01 AM CDT | River Flood Warning | ICT | Harvey, Reno | 5 days |
| Aug 4, 3:13 AM CDT | River Flood Warning | ICT | Cowley | 13 days |
| Aug 4, 3:23 AM CDT | River Flood Warning | ICT | Labette, Neosho | 48 hr |
| Aug 4, 3:23 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 59 hr |
| Aug 4, 4:41 AM CDT | Flash Flood Warning | ICT | Barton, Rice | 9 hr |
| Aug 4, 5:32 AM CDT | Areal Flood Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson | 8 hr |
| Aug 4, 7:35 AM CDT | River Flood Warning | ICT | Saline | 43 hr |
| Aug 4, 8:09 AM CDT | River Flood Warning | ICT | Reno | 19 hr |
| Aug 4, 8:09 AM CDT | River Flood Warning | ICT | Rice | 72 hr |
| Aug 4, 8:36 AM CDT | Areal Flood Warning | ICT | Kingman, Reno | 4 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Reno, Sedgwick | 19 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sedgwick | 48 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 54 hr |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sumner | 7 days |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Harvey | 7 days |
| Aug 4, 8:50 AM CDT | River Flood Warning | ICT | Sedgwick | 42 hr |
| Aug 4, 8:54 AM CDT | Areal Flood Warning | ICT | Butler, Harvey | 8 hr |
| Aug 4, 9:47 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 8 hr |
| Aug 4, 11:08 AM CDT | Flash Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 4 hr |
| Aug 4, 2:58 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 6 hr |
| Aug 4, 4:57 PM CDT | Areal Flood Warning | ICT | Butler | 17 hr |
Nearby
Special Weather Statements in Kansas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.